MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA SIGMOIDOVIDEOSCOPE
Model Number CF-Q160S
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus facility for evaluation.In addition, evaluation found the following: the distal end plastic cover was dented.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that they never used the sigmoidovideoscope since they received it back from repaired and the air channel was blocked.The issue was found at reprocessing.During evaluation, the following reportable issue found that the nozzle was clogged.There were no reports of patient or user harm.This mdr is being submitted to capture reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was confirmed - however, the foreign material in the nozzle was unable to be further specified.Moreover, no physical damage of the device was confirmed where the foreign material had remained, nor was any obvious deviation of reprocessing.Therefore, the cause of the remaining foreign material could not be presumed from the obtained information.The event can be detected and prevented in accordance with the following instructions for use (ifu): ifu states that detection method in cf-q160s operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in cf-q160s reprocessing manual chapter 3 cleaning, disinfection and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA SIGMOIDOVIDEOSCOPE
Common Device Name
SIGMOIDOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18364859
Report Number9610595-2023-19961
Device Sequence Number8014393
Product Code FDF
UDI-Device Identifier04953170067310
UDI-Public04953170067310
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q160S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0329-2024
Patient Sequence Number1
Patient SexUnknown